Alert archive / Pennsylvania / Areal Flood Advisories in 2012

Areal Flood Advisory 98, NWS Philadelphia/Mount Holly

July 29, 2012Carbon County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood advisory at Jul 29, 2012, 6:08 PM EDT for Carbon County, Pennsylvania. It was in force for 86 min.

The area

The outline as issued.

The facts

Issued
Jul 29, 2012, 6:08 PM EDT (22:08 UTC)
Expired
Jul 29, 2012, 7:34 PM EDT
In force
86 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

County Carbon County, PA

The radar

The Binghamton radar (KBGM), 141 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WGUS81 KPHI 292208
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
608 PM EDT SUN JUL 29 2012

PAC025-300000-
/O.NEW.KPHI.FA.Y.0098.120729T2208Z-120730T0000Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARBON PA-
608 PM EDT SUN JUL 29 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  CARBON COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 800 PM EDT

* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A THUNDERSTORM PRODUCING VERY HEAVY RAIN NEAR CHRISTMANS. AS MUCH 
  AS ONE AND ONE-HALF INCHES OF RAIN IS POSSIBLE FROM THIS STORM. 
  THIS MUCH RAIN WOULD RESULT IN STREET FLOODING...AND SHARP RISES 
  ON CREEKS AND STREAMS...SUCH AS MUD RUN.

LAT...LON 4105 7557 4100 7551 4098 7550 4096 7556
      4094 7557 4082 7548 4078 7568 4074 7577
      4090 7599 4095 7593 4101 7575 4105 7576
      4110 7567

$$

HAYES
1 follow-up statement
156 
WGUS81 KPHI 292334
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
734 PM EDT SUN JUL 29 2012

PAC025-292343-
/O.CAN.KPHI.FA.Y.0098.000000T0000Z-120730T0000Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARBON PA-
734 PM EDT SUN JUL 29 2012

...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
CARBON COUNTY...

THE HEAVY RAIN HAS EXITED THE AREA...AND NO ADDITIONAL FLOODING IS 
EXPECTED. 

LAT...LON 4105 7557 4100 7551 4098 7550 4096 7556
      4094 7557 4082 7548 4078 7568 4074 7577
      4090 7599 4095 7593 4101 7575 4105 7576
      4110 7567

$$

HAYES

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jul 29, 3:48 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 29, 3:48 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 PM EDT SUN JUL 29 2012

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN TO OUR SOUTH THROUGH MUCH OF THE
UPCOMING WEEK, WHILE SEVERAL WAVES LOW PRESSURE DEVELOP ALONG THE
BOUNDARY AND PASS CLOSE TO THE AREA. SEVERAL DISTURBANCES ALOFT
WILL AFFECT THE AREA THROUGH MUCH OF THE UPCOMING WEEK. THE
STALLED OUT BOUNDARY MAY FINALLY MOVE BACK NORTH OF THE AREA
SATURDAY INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING SOUTHWARD THROUGH THE
REGION AS A MID LEVEL TROUGH PUSHES OFF THE COAST. AS THE TROUGH
PUSHES FURTHER EAST, THE CHANCES FOR PRECIPITATION WILL DECREASE.
ALL ACTIVITY SHOULD BE PRETTY MUCH DONE BY AROUND 8-9PM, AS WE LOSE
ANY INFLUENCE FROM SURFACE HEATING.

WITH VERY LITTLE SURFACE FLOW AND LIGHT FLOW ALOFT, WE SHOULD BE
ABLE TO RADIATE FAIRLY WELL TONIGHT, ESPECIALLY AS WE START TO LOSE
THE CLOUD COVER. TEMPERATURES SHOULD DROP INTO THE 60S WITH EVEN
SOME UPPER 50S ACROSS THE HIGHER TERRAIN OF THE SOUTHERN POCONOS.

LOW LEVEL MOISTURE DECREASES OVERNIGHT BUT ENOUGH WILL LINGER AT THE
SURFACE, ESPECIALLY IN AREAS WHERE RAIN FELL TODAY. THIS MAY ALLOW
FOR FOG TO FORM, AS THE WINDS WILL BE LIGHT AND THE CLOUDS WILL THIN
OUT, ALTHOUGH IT SHOULD REMAIN PATCHY AND WE DO NOT ANTICIPATE THAT
IT WILL BECOME DENSE OTHER THAN IN FEW LOCATIONS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
WITH A MID LEVEL RIDGE AND HIGH PRESSURE AT THE SURFACE, DRIER AIR
IS STARTING TO MAKES ITS WAY INTO THE REGION. WHILE TODAY WAS MORE
COMFORTABLE THAN THE PAST COUPLE OF DAYS, MONDAY SHOULD BE EVEN
BETTER. THE MID LEVEL RIDGE FLATTENS OUT ON MONDAY AND WE BECOME
MORE ZONAL ALOFT. ANOTHER IMPULSE WILL MOVE EASTWARD AND BRING MORE
CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE REGION, DURING THE
AFTERNOON AND EVENING HOURS. ONCE AGAIN, THERE WILL STILL BE A
DECENT AMOUNT OF MOISTURE AROUND SO THAT ANY STORMS THAT DEVELOP
COULD DROP HEAVY RAIN.

TEMPERATURES WILL BE COOLER AS WE GET A WEST TO NORTHWEST FLOW
DEVELOPING ALOFT. AT THE SURFACE WINDS WILL BE LIGHT BUT OUT OF A
MORE EAST OR SOUTHEAST DIRECTION. WITH THE EASTERLY FLOW AT THE
SURFACE WE COULD SEE ONE OF THOSE DAYS WHERE OUR INLAND PENNSYLVANIA
COUNTIES ARE WARMER THAN OUR SOUTHERN AND COASTAL COUNTIES. MAX
TEMPS INTO THE 80S ACROSS THE REGION.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE MAIN FOCUS IN THE LONG TERM FORECAST CONTINUES TO BE THE BROAD
TROUGH ACROSS THE EAST COAST FOR MUCH OF THE UP-COMING WEEK AND ITS
EFFECTS ON THE WEATHER. THE MID/UPPER TROUGH WILL REMAIN ENTRENCHED
ACROSS THE EAST COAST THROUGH MUCH OF THE WEEK, WHILE A SURFACE
BOUNDARY IS EXPECTED TO REMAIN TO OUR SOUTH. IT LOOKS NOW LIKE THE
BOUNDARY WILL HAVE A HARD TIME MAKING ITS WAY NORTH UNTIL LATE IN
THE WEEK OR NEXT WEEKEND. HOWEVER, AS THE BOUNDARY REMAINS STALLED
TO OUR SOUTH, SEVERAL WAVES OF LOW PRESSURE MAY DEVELOP ALONG THE
BOUNDARY AND PASS CLOSE TO THE AREA. MEANWHILE, THE TROUGH ALOFT
WILL CONTINUE TO SEND MULTIPLE SHORT WAVES/VORT MAXES ACROSS THE
ARE DURING THE COURSE OF THE WEEK. THE AIR MASS WILL REMAIN MOIST
AND UNSTABLE WITH PW VALUES AT OR ABOVE 1.5 INCHES THROUGH
THURSDAY. THEREFORE, WE KEEP AT LEAST A CHANCE/SLIGHT CHANCE FOR
SHOWERS/THUNDERSTORMS EACH DAY. TIMING AND AREAL COVERAGE IS
UNCERTAIN AT THIS POINT, SO IT IS HARD TO SAY IF ANY SEVERE
WEATHER WILL OCCUR, BUT ANY THUNDERSTORMS COULD PRODUCE HEAVY
RAIN, FREQUENT LIGHTNING, AND GUSTY WINDS.

AS WE APPROACH FRIDAY AND THE WEEKEND, THE TROUGH IS FORECAST TO
BEGIN TO FLATTEN OUT, BEFORE A PROGRESSIVE SYSTEM MOVES ACROSS THE
NORTHER TIER OF THE COUNTRY/SOUTHERN CANADA. THIS MAY END UP
BRINGING A COLD FRONT ACROSS THE AREA SUNDAY INTO MONDAY.

TEMPERATURES ARE EXPECTED TO REMAIN CLOSE TO OR A FEW DEGREES ABOVE
NORMAL THROUGH THE EXTENDED PERIOD. THE COOLEST DAYS WILL LIKELY BE
TUESDAY AND WEDNESDAY WITH HIGHS IN THE LOW/MID 80S IN MANY PLACES,
BEFORE WARMING UP AGAIN LATE IN THE WEEK INTO THE WEEKEND, WITH
HIGHS IN THE UPPER 80S TO AROUND AROUND 90 IN MANY AREAS.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING SOUTH
THROUGH THE REGION THIS AFTERNOON. MOST SHOWERS ARE LIGHT BUT A FEW
MAY CAUSE CEILINGS TO DROP AROUND 2500 FT AND VISIBILITIES TO DROP
DOWN TO 3-5SM. HEAVIER SHOWERS MAY CAUSE IFR CONDITIONS TO OCCUR FOR
A BRIEF PERIOD OF TIME.

TONIGHT WE SHOULD SEE THE ACTIVITY DIE DOWN AND CLEAR OUT BY AROUND
1-2Z. WINDS WILL REMAIN OUT OF THE NORTHEAST TO EAST AND WILL BECOME
LARGELY LIGHT AND VARIABLE OVERNIGHT. WITH SKIES CLEARING OUT
OVERNIGHT AND THE LIGHT WINDS, WE COULD START TO SEE FOG FORM,
ESPECIALLY AT SITES WHERE RAIN HAS FALLEN. HINTED AT THE
VISIBILITIES DROPPING DOWN TO MVFR OVERNIGHT AND A FEW LOCATIONS MAY
DROP DOWN TO IFR. ONCE THE SITES GO DOWN, THEY WILL LIKELY STAY DOWN
UNTIL WE NEAR DAYBREAK AND A LITTLE BIT OF MIXING OCCURS.

EXPECT ALL SITES TO BE VFR MONDAY MORNING BETWEEN 13-15Z. WINDS WILL
REMAIN LIGHT WITH LITTLE FLOW ALOFT ON MONDAY AND TURN TO THE EAST,
BECOMING A BIT MORE SOUTHEASTERLY THROUGH THE DAY.

OUTLOOK...
MONDAY NIGHT-FRIDAY...MOSTLY VFR CONDITIONS...HOWEVER, THERE IS
CHANCE OF MVFR/IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS EACH DAY.
THERE IS THE POSSIBILITY FOR LOW CLOUDS/FOG MONDAY NIGHT AND TUESDAY
NIGHT.

&&

.MARINE...
CONDITIONS WILL CONTINUE TO REMAIN FAIRLY TRANQUIL. SEAS WILL REMAIN
AROUND 2 FEET ON THE OPEN WATER AND AROUND A FOOT OR LESS ON THE BAY
THROUGH MONDAY. WINDS WILL BE LIGHT AND PICK UP A BIT DURING THE DAY
ON MONDAY OUT OF AN EASTERLY DIRECTION WITH A MORE SOUTHEASTERLY
FLOW DEVELOPING TOWARD THE AFTERNOON HOURS.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON MONDAY
AFTERNOON/EVENING.

OUTLOOK...
WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS THROUGH THE ENTIRE OUTLOOK PERIOD. A GENERAL EAST/SOUTHEAST
FLOW FOR TUESDAY INTO WEDNESDAY, BEFORE SHIFTING TO MORE OF A
SOUTH/SOUTHWEST FLOW. SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH
DAY WHICH MAY LOCALLY ENHANCE WINDS AND WAVES.

&&

.TIDES/COASTAL FLOODING...
LOOKING AT THE ET-SURGE GUIDANCE, IF TIDAL DEPARTURES REMAINED AT A
HALF A FOOT, THE OCEAN FRONT WOULD GET VERY CLOSE TO MINOR TIDAL
FLOODING OVER THE NEXT FEW DAYS AS WE APPROACH THE FULL MOON.

&&

.RIP CURRENTS...
ALTHOUGH THE WIND IS FORECAST TO BE LIGHT AND WAVE HEIGHTS SHOULD
BE IN THE 1 TO 3 FOOT RANGE, AN 11 SECOND WAVE PERIOD IS EXPECTED
TO RESULT IN A MODERATE RISK OF RIP CURRENTS IN NJ.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...ROBERTSON
AVIATION...MEOLA/ROBERTSON
MARINE...MEOLA/ROBERTSON
TIDES/COASTAL FLOODING...ROBERTSON
RIP CURRENTS...
Hazardous weather outlook, Jul 29, 3:51 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT SUN JUL 29 2012

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-302000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
351 PM EDT SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-302000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
351 PM EDT SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-302000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EDT SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 29, 3:03 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT SUN JUL 29 2012

PAZ060-061-067-068-292000-
BERKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-
303 PM EDT SUN JUL 29 2012

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CHESTER...LEHIGH AND
MONTGOMERY COUNTIES...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF ALLENTOWN TO 5 MILES NORTH OF READING TO 22 MILES NORTHWEST OF
READING...MOVING SOUTH AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR
BERNVILLE AROUND 315 PM...BALLY...WYOMISSING HILLS AROUND 330 PM...
BECHTELSVILLE...WOMELSDORF AROUND 345 PM...BIRDSBORO AND AMITY
GARDENS AROUND 400 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4051 7638 4052 7624 4056 7613 4047 7588
      4065 7553 4016 7560 4007 7594 4011 7595
      4014 7589 4029 7613 4036 7621 4038 7626
      4046 7639

HAYES
Special weather statement, Jul 29, 3:35 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT SUN JUL 29 2012

NJZ021>025-292030-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-
335 PM EDT SUN JUL 29 2012

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
ATLANTIC...CAPE MAY AND CUMBERLAND COUNTIES...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF VINELAND TO 14 MILES WEST OF ATLANTIC CITY TO 6 MILES
NORTH OF ATLANTIC CITY...MOVING SOUTHEAST AT 10 MPH. THE SHOWERS AND
THUNDERSTORMS WILL BE NEAR DOROTHY...ABSECON AROUND 345 PM...
PLEASANTVILLE...ESTELL MANOR AROUND 400 PM...ENGLISH CREEK...
NORTHFIELD AROUND 415 PM...VENTNOR CITY AND MARGATE CITY AROUND 430
PM.

AS MUCH AS AN INCH OF RAIN COULD FALL IN LESS THAN 30 MINUTES. THIS
MUCH RAIN COULD RESULT IN LOCALIZED STREET FLOODING.

LAT...LON 3935 7441 3932 7450 3927 7456 3926 7459
      3927 7473 3942 7502 3948 7477 3951 7442
      3938 7439

HAYES
Special weather statement, Jul 29, 3:45 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT SUN JUL 29 2012

DEZ003-004-292045-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
345 PM EDT SUN JUL 29 2012

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GEORGETOWN...MOVING SOUTHEAST AT 10 MPH. THE
THUNDERSTORM WILL BE NEAR SYCAMORE AROUND 400 PM...LEWES AROUND 430
PM...MILLSBORO AND DAGSBORO AROUND 445 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM. AS MUCH AS AN INCH OF
RAIN MAY FALL IN LESS THAN 45 MINUTES. THIS MUCH RAIN COULD RESULT
IN LOCALIZED STREET FLOODING.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3867 7561 3888 7529 3885 7523 3879 7515
      3879 7509 3866 7506 3866 7505 3866 7506
      3860 7504 3845 7505 3844 7520 3844 7535

HAYES
Special weather statement, Jul 29, 4:41 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
441 PM EDT SUN JUL 29 2012

NJZ001-007>010-012-292145-
HUNTERDON NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
441 PM EDT SUN JUL 29 2012

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
HUNTERDON...MIDDLESEX...MORRIS...SOMERSET...SUSSEX AND WARREN
COUNTIES...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SCATTERED SHOWERS AND THUNDERSTORMS 4 MILES NORTH OF MORRISTOWN...
MOVING SOUTHEAST AT 10 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE
NEAR MORRIS PLAINS...HANOVER TOWNSHIP AROUND 445 PM...MORRISTOWN...
FLORHAM PARK AROUND 500 PM...MADISON...CHATHAM AROUND 515 PM...
MILLINGTON...BASKING RIDGE AROUND 530 PM...WATCHUNG AND NORTH
PLAINFIELD AROUND 545 PM.

VERY HEAVY RAIN WILL FALL FROM THE SHOWERS AND STORMS. AS MUCH AS AN
INCH OF RAIN COULD FALL IN LESS THAN 45 MINUTES...WHICH COULD RESULT
IN LOCALIZED FLOODING.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THUNDERSTORMS.

LAT...LON 4054 7424 4052 7424 4051 7500 4098 7498
      4099 7429 4090 7427 4090 7433 4086 7432
      4082 7432 4080 7436 4074 7436 4067 7445
      4067 7440 4061 7442 4060 7421 4056 7420

HAYES
Special weather statement, Jul 29, 5:32 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
532 PM EDT SUN JUL 29 2012

PAZ054-055-061-062-292230-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
532 PM EDT SUN JUL 29 2012

...SHOWERS WITH HEAVY RAINFALL WILL AFFECT LEHIGH...MONROE...CARBON
AND NORTHAMPTON COUNTIES...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF WILKES-BARRE TO 15 MILES EAST OF LEHIGHTON...MOVING
SOUTH AT 10 MPH. THE SHOWERS WILL BE NEAR KRESGEVILLE...
ALBRIGHTSVILLE AROUND 540 PM...BELFAST AROUND 545 PM...PENN FOREST
RESERVOIR AROUND 550 PM...TRACHSVILLE...STOCKERTOWN...EASTLAWN
GARDENS AROUND 600 PM...NAZARETH AROUND 605 PM...CHRISTMANS AND
CHAPMAN AROUND 610 PM.

A RUMBLE OF THUNDER AND A WIND GUST TO 30 MPH ARE ALSO POSSIBLE.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS. AS MUCH AS AN INCH OF
RAIN COULD FALL IN LESS THAN 30 MINUTES. THIS MUCH RAIN MAY PRODUCE
LOCALIZED STREET FLOODING.

LAT...LON 4089 7513 4048 7547 4070 7584 4074 7577
      4091 7600 4098 7585 4101 7575 4103 7574
      4105 7578 4109 7577 4113 7570 4113 7564
      4120 7557

HAYES
Special weather statement, Jul 29, 5:53 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
553 PM EDT SUN JUL 29 2012

NJZ012-013-292245-
MIDDLESEX NJ-WESTERN MONMOUTH NJ-
553 PM EDT SUN JUL 29 2012

...A STRONG THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT MIDDLESEX
AND MONMOUTH COUNTIES...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PERTH AMBOY...MOVING SOUTH
AT 10 MPH. THE THUNDERSTORM WILL BE NEAR ISELIN...SOUTH PLAINFIELD
AROUND 600 PM...METUCHEN...FORDS AROUND 615 PM...EDISON...PERTH AMBOY
AROUND 630 PM...SAYREVILLE AND SOUTH AMBOY AROUND 645 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM. AS MUCH AS AN INCH OF
RAIN WILL FALL IN LESS THAN 30 MINUTES...WHICH COULD RESULT IN
LOCALIZED STREET FLOODING.

IN ADDITION...A WIND GUST TO 35 MPH IS POSSIBLE.

LAT...LON 4035 7413 4033 7448 4049 7448 4049 7446
      4051 7448 4060 7447 4062 7432 4060 7430
      4060 7421 4056 7420 4054 7424 4049 7426
      4045 7420 4047 7418 4046 7416

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:02 PM EDTAreal Flood AdvisoryPHIBucks, Montgomery2 hr
Jul 28, 8:05 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Lehigh, Montgomery, Northampton55 min
Jul 28, 8:19 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery56 min
Jul 28, 8:26 PM EDTAreal Flood AdvisoryPHIBucks, Montgomery, Philadelphia101 min
Jul 28, 8:38 PM EDTSevere Thunderstorm WarningPHIBucks67 min
Jul 28, 8:41 PM EDTSpecial Weather StatementPHIDelaware64 min
Jul 28, 9:11 PM EDTSpecial Weather StatementPHIBucks, Philadelphia64 min
Jul 29, 3:03 PM EDTSpecial Weather StatementPHIBerks, Lehigh57 min
Jul 29, 3:40 PM EDTAreal Flood AdvisoryPHIBerks, Chester74 min
Jul 29, 5:32 PM EDTSpecial Weather StatementPHICarbon, Lehigh, Northampton58 min

Nearby

Areal Flood Advisories in Pennsylvania, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.